Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 17, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Sep 29, 2011, 11:31 AM CDT for 27 counties in Oklahoma; 8 counties in Texas. It took effect at Sep 29, 2011, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 11:31 AM CDT (16:31 UTC)
- In effect from
- Sep 29, 2011, 12:00 PM CDT
- Expired
- Sep 29, 2011, 9:34 PM CDT
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 35 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -617 J/kg
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS74 KOUN 291631 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1131 AM CDT THU SEP 29 2011 OKZ004>007-009>012-014>018-300100- /O.NEW.KOUN.WI.Y.0017.110929T1700Z-110930T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER 1131 AM CDT THU SEP 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: 12 PM TO 8 PM. * WINDS: NORTH TO NORTHEAST 25 TO 35...GUSTING 45 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. UNSECURED ITEMS MAY BE DISPLACED. LOCAL AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ021>024-027-033>039-044-045-TXZ083>090-300130- /O.NEW.KOUN.WI.Y.0017.110929T1900Z-110930T0300Z/ BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS... WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 1131 AM CDT THU SEP 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: 2 PM TO 10 PM. * WINDS: NORTH TO NORTHEAST 25 TO 35...GUSTING 45 MPH. * IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE VEHICLES. UNSECURED ITEMS MAY BE DISPLACED. LOCAL AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ BURKE
1 follow-up statement
024 WWUS74 KOUN 300234 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 934 PM CDT THU SEP 29 2011 OKZ021>024-027-033>039-044-045-TXZ083>090-300345- /O.CAN.KOUN.WI.Y.0017.000000T0000Z-110930T0300Z/ BECKHAM-WASHITA-CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... YUKON...EL RENO...MUSTANG...CHICKASHA...HOLLIS...MANGUM... HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN...WALTERS... WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 934 PM CDT THU SEP 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE EXPECTED TO CONTINUE A SLOW DECLINE OVERNIGHT. $$ CMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Sep 29, 6:25 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 29, 6:25 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 625 AM CDT THU SEP 29 2011 .AVIATION... /12Z TAFS/ A STRONG COLD FRONT WILL MOVE SOUTH DURING THE DAYLIGHT HOURS TODAY... LIKELY WITH NORTH WIND GUSTS TO 30 KT OR HIGHER BEHIND THE FRONT. OTHERWISE... VFR CONDITIONS ARE EXPECTED THROUGH 12Z FRIDAY WITH ISOLATED LATE AFTERNOON SHOWERS/STORMS TO STAY SOUTH AND EAST OF TERMINALS. && .PREV DISCUSSION... /ISSUED 404 AM CDT THU SEP 29 2011/ DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE CWA DURING THE DAYTIME HOURS TODAY... WITH STRONG NORTH WINDS BEHIND THE FRONT. MILD AND DRY CONDITIONS WILL LAST THROUGH SATURDAY. SOUTH WINDS AND WARM TEMPERATURES WILL RETURN NEXT WEEK. THE COLD FRONT IS FORECAST TO ENTER NORTHWEST OK ABOUT MID- MORNING... PUSHING TO NEAR THE RED RIVER BY EARLY EVENING. WILDFIRE POTENTIAL WILL BE ENHANCED ON BOTH SIDES OF THE FRONT. AHEAD OF THE FRONT WILL BE A HOT AND DRY AIRMASS. THOUGH TEMPERATURES WILL BE SOMEWHAT COOLER... THE POST-FRONTAL AIR WILL BE VERY DRY AND A FEW WIND GUSTS COULD EXCEED 35 MPH. NAM/NSSL WRF MODELS BREAK OUT SHOWERS ALONG THE FRONT LATE THIS AFTERNOON... AND ISOLATED SHOWERS/STORMS HAVE BEEN ADDED TO THE FORECAST THIS AFTERNOON/EVENING NEAR AND SOUTH OF THE RED RIVER. IF THESE SHOWERS DEVELOP... THEY COULD PRODUCE LOCALIZED GUSTY WINDS. FRIDAY AND SATURDAY WILL BE CHARACTERIZED BY WARM DAYS... COOL NIGHTS... AND VERY DRY LOW LEVEL AIR. A MID LEVEL RIDGE IS FORECAST BY MED RANGE MODELS TO BE LOCATED OVER THE SOUTHERN PLAINS THROUGH THE EARLY PART OF NEXT WEEK. AS A TROUGH DEVELOPS OVER THE WESTERN STATES NEXT WEEK... SOUTH WINDS WILL RETURN AND MAY BE QUITE STRONG AT TIMES IN WESTERN PORTIONS OF THE CWA. AN INCREASE IN LOW LEVEL MOISTURE AND RAIN CHANCES IS EXPECTED TOWARD THE MIDDLE TO THE END OF NEXT WEEK AS THE WESTERN TROUGH INCHES CLOSER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 88 53 76 50 / 10 0 0 0 HOBART OK 89 51 79 51 / 10 0 0 0 WICHITA FALLS TX 95 55 82 53 / 10 10 0 0 GAGE OK 82 44 77 46 / 10 0 0 0 PONCA CITY OK 85 47 76 48 / 10 0 0 0 DURANT OK 95 56 81 51 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/03/03
Hazardous weather outlook, Sep 29, 11:24 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1124 AM CDT THU SEP 29 2011
OKZ004>048-050>052-TXZ083>090-301000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1124 AM CDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN NORTH TEXAS AND
FAR SOUTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING.
DISCUSSION...
LACK OF MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE IS EXPECTED
TO LIMIT THE CHANCE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT
PASSES OVER THE REGION. THERE IS A POSSIBILITY OF THUNDERSTORMS...
HOWEVER...AS STRONG HEATING AHEAD OF THE COLD FRONT WILL PRODUCE
WEAK INSTABILITY. CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS MAY
DEVELOP SOUTH OF A LINE FROM CROWELL AND BURKBURNETT TEXAS TO
ARDMORE AND ATOKA IN OKLAHOMA. ANY STORMS THAT DEVELOP WILL MOVE
QUICKLY SOUTH OUT OF THE REGION...BUT MAY PRODUCE A FEW CLOUD TO
GROUND LIGHTNING STRIKES ALONG WITH STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG AND GUSTY NORTH WINDS WILL DEVELOP THIS AFTERNOON AND
EVENING. A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.
THE WINDS WILL COMBINE WITH VERY DRY AIR TO KEEP WILDFIRE POTENTIAL
IN THE VERY HIGH CATEGORY THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
A PERIOD OF COOLER WEATHER AND LIGHT WINDS IS EXPECTED OVER THE
WEEKEND...BUT MODERATE TO STRONG SOUTHERLY WINDS WILL ELEVATE THE
WILDFIRE POTENTIAL NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
FRIDAY.
BURKENearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.